Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


belly fat
May 22, 2013

The HIV medical I take one complera at night how can I get this belly fat off me let me know soon.

Response from Dr. Henry

Belly fat is common in the general population and more common in some HIV+ populations. Complera has not been linked to increased risk for belly fat compared to some other of the commonly used regimens. Many patients gain 5-10 pounds of weight (generally fat) during their first year on a variety of HIV treatments partly as a return to health after years of HIV infection and some weight loss from that. I dont have much confidence that a switch to another HIV regimen would likely result in decreased belly fat with little data from studies or experience guiding choice of an alternative regimen. There is no drug that has been shown to safely and effectively reduce belly fat in situations such as yours. Diet and exercise are helpful for some patients if no other major health problems active (such as severe liver disease). KH



Previous
belly fat
Next
Is it possible Atripla messed up my brain?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement